MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006192121090
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(6).(b)(4).The analysis of the returned product revealed: the stent was returned with the proximal section (stent shaft) detached; consequently, confirming the reported complaint.It is important to mention the protective tube was not returned in the stent.During product record review the following was performed: the device history record review was performed and no anomalies were observed, the review confirmed that the device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.Based in the dhr review, during manufacturing process the units are inspected in order to detect or avoid defects as per cosmetic procedure, bsc, ver ae, however, there is no control in how devices are handled in the field.Additionally, the stent returned without the protective tube, it is evidence of the stent was manipulated.Therefore, the failure found (stent shaft detached) is an issue that could have been generated by the user or due to the interacting of the device with the suture string.The most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the preparation and the device had no influence on event.Risk review was performed according with (b)(4), polaris ultra ureteral stent rawb, bsc, at, and no unanticipated or new hazardous situation were found.All compiled information on this investigation determines that the most probable cause is: adverse event related to procedure.No further escalation is required.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a procedure performed on an unknown date.According to the complainant, during the procedure the coil detached.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results; stent shaft break.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key9384997
Report Number3005099803-2019-05654
Device Sequence Number14008172
Product Code FAD
UDI-Device Identifier08714729124290
UDI-Public08714729124290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberM006192121090
Device Catalogue Number192-121-09
Device Lot Number0020285120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1